Alert archive / Michigan / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jun 18, 2014, 7:33 AM EDT for Muskegon County, Ottawa County, Michigan. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 7:33 AM EDT (11:33 UTC)
- Expired
- Jun 18, 2014, 1:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Muskegon County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 50 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:05 AM EDT | FLOOD | 1 Nne Fruitport, MI | STRINGER ROAD NORTH OF FARR ROAD PARTIALLY WASHED OUT. TIME ESTIMATED. |
| Jun 18, 1:25 PM EDT | FLASH FLOOD | 3 W Nunica, MI | WATER WAS REPORTED ACROSS SEVERAL ROADS... AS WELL AS SOME EROSION TO THE SIDE OF ROADWAYS IN NORTHERN OTTAWA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 352 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
305
WGUS53 KGRR 181133
FFWGRR
MIC121-139-181730-
/O.NEW.KGRR.FF.W.0001.140618T1133Z-140618T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 AM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
SOUTHERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
* UNTIL 130 PM EDT WEDNESDAY
* AT 730 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE
REPEATING ACROSS THE WARNED AREA. RADAR ESTIMATES THAT TWO TO
FOUR INCHES OF RAIN HAS FALLEN OVERNIGHT IN A BAND FROM NORTON
SHORES AND FERRYSBURG EAST TO RAVENNA AND COOPERSVILLE. MORE
THUNDERSTORMS OVER LAKE MICHIGAN AT 730 AM WILL IMPACT THE
WARNING AREA THROUGH MID MORNING... BRINGING ADDITIONAL
RAINFALL OF UP TO TWO INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GRAND
HAVEN...MUSKEGON...COOPERSVILLE...CANADA CORNERS...DENNISON...GRAND
VALLEY...MOORLAND...SNUG HARBOR AND TALLMADGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 4329 8579 4297 8578 4298 8623 4313 8628
4328 8638
$$
MEADE2 follow-up statements
363
WGUS73 KGRR 181257
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
857 AM EDT WED JUN 18 2014
MIC121-139-181730-
/O.CON.KGRR.FF.W.0001.000000T0000Z-140618T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON MI-OTTAWA MI-
857 AM EDT WED JUN 18 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN OTTAWA AND
SOUTHERN MUSKEGON COUNTIES UNTIL 130 PM EDT...
AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
HAD ESTIMATED OVER 4 INCHES OF RAIN. SEVERAL RAIN GAGES BETWEEN
GRAND HAVEN AND MUSKEGON HAD REPORTED OVER 3 INCHES OF RAIN.
ALTHOUGH THERE IS CURRENTLY A LULL IN PRECIPITATION...MORE SHOWERS
AND THUNDERSTORMS LATER THIS MORNING WILL KEEP THE FLASH FLOOD
THREAT HIGH.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRAND HAVEN...MUSKEGON...COOPERSVILLE...CANADA CORNERS...DENNISON...
GRAND VALLEY...MOORLAND...MUSKEGON ARPT...SNUG HARBOR AND TALLMADGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4329 8579 4297 8578 4298 8623 4313 8628
4328 8638
$$
TJT025
WGUS73 KGRR 181735
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
135 PM EDT WED JUN 18 2014
MIC121-139-181745-
/O.EXP.KGRR.FF.W.0001.000000T0000Z-140618T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON MI-OTTAWA MI-
135 PM EDT WED JUN 18 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN OTTAWA AND
SOUTHERN MUSKEGON COUNTIES HAS BEEN ALLOWED TO EXPIRE...
THUNDERSTORMS JUST EXITING THE AREA HAVE ADDED ABOUT AN INCH OF
EXTRA RAINFALL. STREAMS AND CREEKS SHOULD STILL CONTINUE TO RECEDE.
NO ADDITIONAL THUNDERSTORMS ARE EXPECTED UNTIL TONIGHT. NUISANCE
FLOODING WILL LIKELY PERSIST FOR THE NEXT SEVERAL HOURS...SO USE
CAUTION WHILE DRIVING THROUGH LOWER SPOTS. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4329 8579 4297 8578 4298 8623 4313 8628
4328 8638
$$
TJTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:29 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 3:29 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT WED JUN 18 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 327 AM EDT WED JUN 18 2014
NUMEROUS ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THURSDAY MORNING BEFORE A BREAK FOR MOST OF THE AREA ON THURSDAY.
ADDITIONAL THUNDERSTORMS LOOK PROBABLE ON FRIDAY WITH PERHAPS A
FEW STORMS OVER THE WEEKEND ALONG WITH DRY PERIODS AS WELL.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 327 AM EDT WED JUN 18 2014
FLASH FLOOD WATCH IN EFFECT UNTIL 12Z THURSDAY. REFER TO HYDRO
SECTION FOR MORE INFORMATION.
MAIN FOCUS CENTERS ON CONVECTIVE EVOLUTION AND TRENDS UPSTREAM
OVER WI AND MN AND STRETCHING INTO OUR CWA. ELEVATED CONVECTION IS
ONGOING ATTM WITH STEEP MID LEVEL LAPSE RATES OF 8C-9C/KM ALONG
WITH MUCAPE OF 1000 J/KG (I-96) TO 3000 J/KG (I-94). PW VALUES ARE
INCHING UP ACROSS THE CWA WITH 1.5"-1.8" BEING REALIZED BY 12Z.
WHILE THE NOSE OF A 45 KT LLJ IS AIMED MORE AT WI THAN SRN LWR
MI...CONVECTION NEVERTHELESS IS PROPAGATING OVER THE LAKE AND
IMPACTING OUR CWA. EXTENSIVE COVERAGE OF THUNDERSTORMS ACROSS MUCH
OF WI WILL TEND TO PRESS EAST AND SOUTHEAST INTO THE CWA
THROUGHOUT THE MORNING.
IN TERMS OF SEVERE WEATHER...LARGE HAIL IS PERHAPS A BIGGER THREAT
THAN DAMAGING WIND GUSTS GIVEN MORE ELEVATED CONVECTION...BUT
CAN'T RULE OUT SOME 50KT+ WIND GUSTS MIXING DOWN IN DOWNDRAFTS
THAT COULD REACH THE SURFACE. THIS SEEMS MORE OF A THREAT FROM
I-96 TO THE SOUTH WHERE SOME RESIDUAL SB CAPE IS PRESENT (SHARP
GRADIENT IN PLACE ACROSS THIS AREA). DURING THE LATE MORNING AND
AFTERNOON HOURS EXPECTING SB CAPE OF 1000 J/KG TO 3000 J/KG ACROSS
THE CWA. COULD SEE BOTH STRONG WIND GUSTS AND LARGE HAIL THREAT
CONTINUING.
THE THREAT FOR THUNDERSTORMS LASTS RIGHT THROUGH THE EVENING
PERIOD BEFORE TAPERING OFF EARLY THURSDAY MORNING AS CONVECTION
LIKELY SUPPRESSES THE WARM FRONT SOUTH TOWARD I-94 AND EVENTUALLY
INTO IL/IN. THIS AFFORDS US A BREAK FROM THE RAIN BEFORE THE FRONT
LIFTS BACK NORTH ON FRIDAY BRINGING A RENEWED THREAT FOR STORMS.
SUFFICE TO SAY...PLENTY OF OPPORTUNITIES FOR THUNDERSTORMS THROUGH
THE END OF THE WEEK.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 327 AM EDT WED JUN 18 2014
THE MAIN CHALLENGE IN THE LONG TERM PERIOD IS THE LOCATION OF THE
WAVY WEST TO EAST ORIENTED SFC FRONT AND DAILY TSTM CHANCES.
LATEST MEDIUM RANGE GUIDANCE SHOWS A RATHER ILL-DEFINED SFC PATTERN
OVER THE WEEKEND INTO EARLY NEXT WEEK BUT IT LOOKS AS THOUGH THAT
BOUNDARY WILL BE PREDOMINATELY SOUTH AND WEST OF MICHIGAN...
POSSIBLY LIFTING/BULGING NORTH INTO LWR MI AT TIMES IN RESPONSE TO
RIPPLES IN THE ZONAL FLOW ALOFT.
EVEN IF/WHEN THE SFC FRONT IS NOT IN THE VICINITY... LOW CHANCE POPS
FOR A SHOWER/TSTM STILL LOOK WARRANTED EACH DAY GIVEN 1000-2000 J/KG
OF CAPE AND WEAK LOW LEVEL CONVERGENCE ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS.
LOW CONFIDENCE FOR NEXT WEEK AS MODELS ARE STRUGGLING WITH THE UPPER
LEVEL PATTERN. A NRN STREAM TROUGH/UPR LOW MAY STILL DROP DOWN FROM
THE NORTHWEST... BUT THE LATEST ECMWF IS NOW DELAYING THIS FEATURE
UNTIL MID WEEK. THIS WOULD KEEP A WARM/HUMID AIR MASS AROUND UNTIL
A COLD FRONTAL PASSAGE ON TUESDAY. THAT WOULD BE FOLLOWED BY
COOLER/LESS HUMID AIR MID TO LATE WEEK WITH HIGH PRESSURE AND DRY
WEATHER BUILDING IN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1159 PM EDT TUE JUN 17 2014
LOW CONFIDENCE FORECAST TONIGHT WITH THUNDERSTORMS BEING THE
PROBLEMATIC PART OF THE FORECAST. SPECIFICALLY TIMING AND AREAL
EXTENT OF THE STORMS ARE THE MAIN ISSUES.
THUNDERSTORMS HAVE INITIATED ALREADY ACROSS SOUTHWEST LOWER
MICHIGAN A BIT AHEAD OF THE TIMING THAT WAS THOUGHT WITH THE 00Z
SET OF TAFS. AT THIS POINT EXPECTING STORMS TO GRADUALLY FILL IN
OVER THE NEXT 2 TO 4 HOURS AND EVENTUALLY AFFECT ALL OF THE TAF
SITES. BROUGHT IN MVFR CONDITIONS TO EACH TAF SITE
OVERNIGHT...ALTHOUGH THERE IS THE THREAT FOR LOWER CONDITIONS
WHERE STORMS PERSIST NEAR ANY TAF SITE. STORMS WILL CONTAIN VERY
HEAVY RAINS...LOCALLY STRONG WINDS IN EXCESS OF 30 KNOTS AND
FREQUENT LIGHTNING.
EXPECT CONDITIONS TO TREND BACK TO VFR THROUGH THE COURSE OF
WEDNESDAY MORNING BETWEEN 12Z AND 18Z. THE THREAT OF ADDITIONAL
STORMS EXISTS FOR WEDNESDAY AFTERNOON AND EVENING. HAVE NOT
INCLUDED THIS IN THE FORECAST YET WITH LOW CONFIDENCE ON
OCCURRENCE AND EXTENT.
&&
.MARINE...
ISSUED AT 327 AM EDT WED JUN 18 2014
MAIN IMPACTS TO MARINERS WILL BE IN AND AROUND THUNDERSTORMS WITH
PROLIFIC LIGHTNING AT TIMES AND PERHAPS SOME GUSTY WINDS AND HAIL.
WAVE ACTION WILL BE FAIRLY LIGHT WITH WEAKER WINDS IN GENERAL.
&&
.HYDROLOGY...
ISSUED AT 327 AM EDT WED JUN 18 2014
FLASH FLOODING IS A CONCERN GIVEN EXTENSIVE UPSTREAM CONVECTION IN
PLACE FOR MUCH OF THE MORNING THAT WILL TEND TO PROPAGATE INTO THE
CWA AND PERSIST INTO THE AFTERNOON. INCREASING PW VALUES ALONG WITH
FAIRLY SLOW MOVING CELLS AND THE THREAT FOR TRAINING CELLS LEADS
TO A FLASH FLOOD RISK RIGHT ON THROUGH EARLY THURSDAY MORNING.
RAPIDLY DEVELOPING CONVECTION WITH DEEP MOISTURE TENS OF THOUSANDS
OF FEET IN DEPTH HAS BEEN REALIZED THIS MORNING. STORMS HAVE HAD
LITTLE TROUBLE CROSSING THE LAKE GIVEN THEIR ELEVATED NATURE...SO
BESIDE LARGE HAIL OUR PRIMARY FOCUS IS ON THE HEAVY RAIN THREAT.
AREAL AMOUNTS WILL VARY QUITE A BIT...WITH QPF AMOUNTS IN OUR
GRIDS REFLECTING GENERALLY 0.75" TO 1.25"...BUT LOCALIZED AMOUNTS
EASILY WILL EXCEED AN INCH OR TWO AND POSSIBLY 3 INCHES OR MORE
THROUGH EARLY THURSDAY MORNING. THESE TYPES OF EVENTS CAN PRODUCE
LOCALLY EXCESSIVE AMOUNTS OF RAIN BEYOND WHAT IS IN THE OFFICIAL
FORECAST.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MIZ043>045-
050>052-056>059-064>067-071>074.
LM...NONE.
&&
SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...MEADE
AVIATION...DUKE
HYDROLOGY...HOVING
MARINE...HOVINGHazardous weather outlook, Jun 18, 3:42 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 AM EDT WED JUN 18 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190730- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 342 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXCESSIVE RAINFALL MAY LEAD TO FLASH FLOODING TODAY AND TONIGHT WITH SOME ROAD CLOSURES AND WASHOUTS POSSIBLE. ALSO A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS...HAIL GREATER THAN ONE INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. LMZ844>849-190730- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 342 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH FREQUENT LIGHTING WILL POSE A THREAT TO MARINERS TODAY AND TONIGHT. A FEW STORMS COULD ALSO CONTAIN WIND GUSTS OVER 35 KNOTS AND HAIL GREATER THAN ONE INCH IN DIAMETER. AREAS OF DENSE FOG ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND AREAS OF FOG ARE POSSIBLE OVER LAKE MICHIGAN EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. MEADE
In the hours before
Special weather statement, Jun 18, 5:53 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
553 AM EDT WED JUN 18 2014
MIZ056-057-181100-
KENT-OTTAWA-
553 AM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAVENNA TO PORT
SHELDON...MOVING EAST AT 50 MPH.
NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... SPARTA... CEDAR SPRINGS...
HUDSONVILLE... ROCKFORD... LOWELL...
EASTMANVILLE... ZEELAND... DRENTHE...
LAMONT... ALLENDALE... SOLON TWP...
BAUER... JAMESTOWN... JENISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4312 8609 4312 8591 4320 8591 4321 8579
4329 8579 4330 8532 4277 8531 4277 8622
4301 8624
TIME...MOT...LOC 0953Z 266DEG 44KT 4317 8578 4299 8615
MEADESpecial weather statement, Jun 18, 5:57 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 AM EDT WED JUN 18 2014
MIZ059-065>067-181100-
BARRY-CLINTON-EATON-INGHAM-
557 AM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 554 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HASLETT TO KALAMO...
MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON... MASON... EATON RAPIDS...
WEBBERVILLE... LESLIE... STOCKBRIDGE...
HOLT... BROOKFIELD... WHEATFIELD TWP...
AURELIUS... KINNEVILLE... EDEN...
ONONDAGA... DANSVILLE... BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4242 8414 4242 8515 4244 8523 4294 8442
4294 8436 4278 8436 4277 8415
TIME...MOT...LOC 0957Z 290DEG 33KT 4277 8435 4255 8490
MEADELocal storm report, Jun 18, 6:25 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 AM EDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN KENTWOOD 42.88N 85.59W
06/18/2014 M0.60 INCH KENT MI PUBLIC
THIS WAS A 20 MINUTE TOTAL. PEA SIZE HAIL
WAS ALSO REPORTED.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Jun 18, 6:27 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
627 AM EDT WED JUN 18 2014
MIZ051-052-058-181130-
GRATIOT-IONIA-MONTCALM-
627 AM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TURK LAKE TO
BELDING...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
IONIA... ALMA... STANTON...
HUBBARDSTON... ITHACA... ASHLEY...
FENWICK... SHERIDAN... VICKERYVILLE...
MCBRIDE... MUIR... LYONS...
PALO... FERRIS TWP... BUTTERNUT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4312 8483 4296 8484 4293 8531 4329 8531
4330 8538 4335 8539 4345 8437 4312 8436
TIME...MOT...LOC 1026Z 262DEG 45KT 4327 8524 4311 8523
MEADELocal storm report, Jun 18, 6:41 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
641 AM EDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM FLOOD 1 N GREENVILLE 43.20N 85.25W
06/18/2014 MONTCALM MI AMATEUR RADIO
STANDING WATER ON M-91 NORTH OF GREENVILLE.
WATER IS A FEW INCHES DEEP.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jun 18, 6:44 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 AM EDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM FLOOD GRAND RAPIDS 42.96N 85.66W
06/18/2014 KENT MI BROADCAST MEDIA
SOME STREET FLOODING IS OCCURRING. REPORT
COURTESY OF WOODTV.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:48 PM EDT | Special Weather Statement | GRR | Van Buren | 57 min |
| Jun 18, 1:18 AM EDT | Special Marine Warning | GRR | 117 min | |
| Jun 18, 1:59 AM EDT | Special Weather Statement | GRR | Ottawa | 61 min |
| Jun 18, 2:13 AM EDT | Special Weather Statement | GRR | Oceana | 62 min |
| Jun 18, 2:20 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 55 min |
| Jun 18, 2:42 AM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more | 19 hr |
| Jun 18, 3:25 AM EDT | Special Marine Warning | GRR | 110 min | |
| Jun 18, 4:22 AM EDT | Special Weather Statement | GRR | Ionia, Kent, Ottawa | 53 min |
| Jun 18, 5:13 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 5:36 AM EDT | Areal Flood Advisory | GRR | Ionia, Kent, Muskegon, Ottawa | 6 hr |
| Jun 18, 5:53 AM EDT | Special Weather Statement | GRR | Kent | 67 min |
| Jun 18, 5:57 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 63 min |
| Jun 18, 6:27 AM EDT | Special Weather Statement | GRR | Gratiot, Montcalm | 63 min |
| Jun 18, 7:15 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 9:00 AM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 45 min |
| Jun 18, 10:56 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 12:01 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Kent, Montcalm, Muskegon and 2 more | 3 hr |
| Jun 18, 12:34 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 26 min |
| Jun 18, 1:06 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 84 min |
| Jun 18, 1:22 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 38 min |
| Jun 18, 1:36 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 54 min |
| Jun 18, 2:06 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 39 min |
Nearby
Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.